MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, perceval plus size l was attempted to be implanted.Reportedly, the device was collapsed with relyon system without any issues.Guiding sutures were placed in eyelets and valve was deployed into place without issue.Position of the valve was inspected, and no issues were detected.Thus, the valve was ballooned for 30s at 4 atm¿s.Then, aorta was closed, and they began to perform the cabg.Once cabg was performed clamp was removed, and the refill process was started.Patient required 2-3 shocks to get a rhythm.They de-aired with a 19ga needle.No leaks or ar was observed in the echo.All of the sudden surgeon called for a ballon pump and the ballon pump was inserted into the patient's rt groin.At this point, significant regurgitation was noted.The reason for this regurgitation was unknown since before inserting the pump, no leakage was present.As such, they decided to re-clamp and replace the perceval with a 23 mm inspiris valve.Based on the further information received, no malfunction with the device was noted, and patient's outcome was good.Reportedly, annulus was measured as 22.0mm, stj was 25.6, and ratio was 1.16.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Device was returned to the manufacturer.After decontamination, the valve was visually inspected without detecting macroscopic anomalies and/or pre-existing defects according to specifications.The hydrodynamic testing was conducted on the pvf-l.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg is 3.31 cm2, above the iso 5840:2021 minimum requirement 1.45 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 4.7 % and it is below the requirement of iso 5840:2021 (rf% < 15%) for a prosthesis of equivalent tad.No anomalies were observed during valve opening and closing phase under normotensive and hypotensive conditions.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because the claimed issue (insufficiency) was not observed during the investigation carried out (i.E.Hydrodynamic test).Furthermore, from the document review performed, no manufacturing deficiencies were noted.This is aligned with the information received from the field (i.E., " no malfunction with the device was noted").As such, cause of the reported event cannot be traced to the device.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key19579591
Report Number3004478276-2024-00143
Device Sequence Number17138866
Product Code LWR
UDI-Device Identifier00896208000818
UDI-Public(01)00896208000818(240)PVF-L(17)270309
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale